Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 98, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 7, 2005, 7:05 PM CDT for Garfield County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2005, 7:05 PM CDT (00:05 UTC)
- Expired
- May 7, 2005, 7:30 PM CDT
- In force
- 25 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garfield County, NE
The radar
The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 2463 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -207 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 080006 SVRLBF NEC071-080030- /O.NEW.KLBF.SV.W.0098.050508T0005Z-050508T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 705 PM CDT SAT MAY 7 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 730 PM CDT * AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR BURWELL TO 11 MILES SOUTH OF BURWELL...AND MOVING NORTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BURWELL BY 710 PM CDT LAT...LON 4175 9921 4173 9878 4206 9877 4207 9913 $$ HIRSCH
2 follow-up statements
000 WWUS53 KLBF 080019 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 715 PM CDT SAT MAY 7 2005 NEC071-080030- /O.CON.KLBF.SV.W.0098.000000T0000Z-050508T0030Z/ GARFIELD NE- 715 PM CDT SAT MAY 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR GARFIELD COUNTY... AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A BAND OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING NEAR BURWELL TO 7 MILES SOUTHEAST OF BURWELL...MOVING NORTHEAST AT 45 MPH. SMALL HAIL WAS REPORTED SOUTH OF BURWELL AROUND 715 PM. SEVERE THUNDERSTORMS WILL BE NEAR... HIGHWAY 11 NORTH OF BURWELL AND OVER HIGHWAY 91 EAST OF BURWELL THROUGH 730 PM CDT. LAT...LON 4175 9921 4173 9878 4206 9877 4207 9913 $$ HIRSCH
000 WWUS53 KLBF 080028 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 726 PM CDT SAT MAY 7 2005 NEC071-080036- /O.EXP.KLBF.SV.W.0098.000000T0000Z-050508T0030Z/ GARFIELD NE- 726 PM CDT SAT MAY 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR GARFIELD COUNTY EXPIRES AT 730 PM CDT... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE LIMITS AND THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4175 9921 4173 9878 4206 9877 4207 9913 $$ HIRSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 1:47 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, May 7, 1:47 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 147 PM CDT SAT MAY 7 2005 .DISCUSSION... SEVERE WEATHER DISCUSSION...ATMOSPHERE SHOWING STRONG LINEAR SHEAR THIS AFTN. RICHER MOISTURE APPEARS TO BE LINED UP N-S VICINITY HIGHWAY 83. COLD FRONT WILL PUSH EAST TO NEAR KVTN-KLBF LINE THIS AFTERNOON WITH LINE OF THUNDERSTORMS DEVELOPING AND PUSHING SLOWLY EAST TONIGHT. LARGE HAIL IS THE PRIMARY CONCERN WITH FREEZING LEVEL AROUND 10KFT AGL. SUNDAY...WRAP AROUND CLOUDS AND SHRA AS THE H5 COLD POOL DRIFTS EAST ACROSS SD. MONDAY...SFC HIGH PRESSURE AND SHORT WAVE RIDGE PRODUCE DRY AND PARTLY CLOUDY SKIES. TUESDAY...ATM SETS UP FOR SUPERCELL STORMS DEVELOPING ACROSS THE NEB PANHANDLE IN THE AFTN. SFC LOW...H5 LOW...GOOD THETA E ADVECTION...TRIPLE PT VCNTY KIBM...GOOD DIRECTIONAL SHEAR. WEDNESDAY THROUGH SATURDAY...TIME HEIGHTS FOR GFS AND DGEX BOTH SHOW LOW LEVEL MOISTURE AND COLD AIR ALOFT PRODUCING COOL AND GENERALLY SHRA TYPE WEATHER. THE H5 LOW MOVES VERY SLOWLY EAST DURING THIS TIME FRAME SO FCST IS FOR SHRA WED AND THU. DRY FOR FRI AND SAT AS TYPICAL FCST UNCERTAINTIES DEVELOP. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, May 7, 2:50 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT SAT MAY 7 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-081100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 251 PM CDT SAT MAY 7 2005 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A SURFACE FRONT IS EXPECTED TO BE THE FOCUS OF THUNDERSTORM DEVELOPMENT THIS EVENING AS IT MOVES NORTHEAST ACROSS NEBRASKA. WITH MOIST AND VERY UNSTABLE CONDITIONS IN PLACE ACROSS WESTERN NEBRASKA...SEVERE STORMS ARE LIKELY. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER THERE IS AN SLIGHT CHANCE OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL NEBRASKA ON SUNDAY. WITH THE FRONT THROUGH CENTRAL NEBRASKA...THE RISK AREA IS ALONG AND EAST OF HIGHWAY 281. THEN FAIRLY QUIET WEATHER IS EXPECTED UNTIL TUESDAY NIGHT WHEN ANOTHER SYSTEM MOVES THROUGH THE PLAINS. THEN...THUNDERSTORMS ARE AGAIN EXPECTED WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CAN BE EXPECTED TONIGHT...MAINLY EAST OF A MERRIMAN TO IMPERIAL LINE...HOWEVER WEST ACTIVATION MAY BE REQUIRED TO THE WEST. SPOTTER ACTIVATION MAY ALSO BE REQUIRED TOMORROW AFTERNOON. MASEK
In the hours before
Local storm report, May 7, 5:30 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 6 SE SPRINGVIEW 42.76N 99.67W
05/07/2005 0.75 INCH KEYA PAHA NE PUBLIC
&&
JSWEETLocal storm report, May 7, 5:37 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
537 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 6 NNE ASHBY 42.11N 101.89W
05/07/2005 0.75 INCH CHERRY NE PUBLIC
&&
BYRDLocal storm report, May 7, 6:16 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 3 N LONG PINE 42.58N 99.70W
05/07/2005 0.75 INCH BROWN NE PUBLIC
&&
JSWEETLocal storm report, May 7, 6:38 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
638 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 10 SSW ARNOLD 41.29N 100.27W
05/07/2005 1.00 INCH LINCOLN NE PUBLIC
&&
JSWEETLocal storm report, May 7, 6:52 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL 11 SSW ATKINSON 42.38N 99.06W
05/07/2005 0.75 INCH HOLT NE PUBLIC
&&
JSWEETLocal storm report, May 7, 6:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL SARGENT 41.64N 99.37W
05/07/2005 0.75 INCH CUSTER NE PUBLIC
&&
MASEKNearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.